Alert archive / California / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 19, NWS San Diego, CA

September 6, 2013San Diego County, California

NWS San Diego, CA issued this severe thunderstorm warning at Sep 6, 2013, 2:38 PM PDT for San Diego County, California. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2013, 2:38 PM PDT (21:38 UTC)
Expired
Sep 6, 2013, 3:30 PM PDT
In force
52 min
Issued by
NWS San Diego, CA
Area
Storm-based polygon

County San Diego County, CA

The radar

The San Diego radar (KNKX), 81 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 2:41 PM PDTTSTM WND GST 645 Se Borrego Springs, CAMESONET STATION BORREGO SPRINGS /DW1021/
Sep 6, 2:41 PM PDTNON-TSTM WND GST 645 Se Borrego Springs, CAMESONET STATION BORREGO SPRINGS /DW1021/

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2306 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

732 
WUUS56 KSGX 062138
SVRSGX
CAC073-062230-
/O.NEW.KSGX.SV.W.0019.130906T2138Z-130906T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
238 PM PDT FRI SEP 6 2013

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA...
  THIS INCLUDES THE CITY OF BORREGO SPRINGS...

* UNTIL 330 PM PDT

* AT 230 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER BORREGO SPRINGS AND MOVING
  SLOWLY TO THE EAST. CALIFORNIA HIGHWAY PATROL REPORTED POWER LINES 
  DOWN IN BORREGO SPRINGS. STORM SPOTTERS ALSO REPORTED QUARTER SIZE
  HAIL IN RANCHITA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3328 11643 3329 11608 3326 11607 3309 11608
      3307 11642
TIME...MOT...LOC 2138Z 127DEG 4KT 3319 11632

$$

HARRISON
2 follow-up statements
355 
WWUS56 KSGX 062159
SVSSGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
259 PM PDT FRI SEP 6 2013

CAC073-062230-
/O.CON.KSGX.SV.W.0019.000000T0000Z-130906T2230Z/
SAN DIEGO CA-
259 PM PDT FRI SEP 6 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM PDT
FOR EAST CENTRAL SAN DIEGO COUNTY...

AT 248 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH BETWEEN BORREGO SPRINGS AND OCOTILLO WELLS. THIS 
STORM WAS MOVING EAST-SOUTHEAST AT 10 MPH.

CALIFORNIA HIGHWAY PATROL REPORTED POWER LINES DOWN IN BORREGO 
SPRINGS. STORM SPOTTERS ALSO REPORTED QUARTER SIZE HAIL IN 
RANCHITA. HEAVY RAINFALL AND FREQUENT LIGHTNING ARE ALSO OCCURRING 
WITH THIS STORM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS 
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE SAN DIEGO TWITTER AND FACEBOOK PAGES.

&&

LAT...LON 3328 11643 3329 11608 3326 11607 3309 11608
      3307 11642
TIME...MOT...LOC 2156Z 127DEG 4KT 3320 11634

$$

HARRISON
506 
WWUS56 KSGX 062227
SVSSGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
327 PM PDT FRI SEP 6 2013

CAC073-062234-
/O.EXP.KSGX.SV.W.0019.000000T0000Z-130906T2230Z/
SAN DIEGO CA-
327 PM PDT FRI SEP 6 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAN DIEGO COUNTY
WILL EXPIRE AT 330 PM PDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED...AND SO THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. 
HOWEVER...POWER LINES REMAIN DOWN OVER SOME SPOTS ACROSS THE BORREGO 
SPRINGS AREA DUE TO THE STRONG WINDS THAT OCCURRED EARLIER FROM THIS 
STORM. CITIZENS ARE URGED NOT GO NEAR DOWNED POWER LINES.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE SAN DIEGO TWITTER AND FACEBOOK PAGES.

LAT...LON 3328 11643 3329 11608 3326 11607 3309 11608
      3307 11642
TIME...MOT...LOC 2224Z 127DEG 4KT 3322 11637

$$

HARRISON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:35 PM PDT, 3 minutes earlier.

Area forecast discussion, Sep 6, 2:35 PM PDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
235 PM PDT FRI SEP 6 2013

.SYNOPSIS...
HOT AND MUGGY CONDITIONS WILL CONTINUE TO PREVAIL ACROSS SOUTHERN
CALIFORNIA TODAY...AS AN UNUSUALLY STRONG UPPER LEVEL HIGH REMAINS
OVER THE WESTERN STATES.  HOWEVER...A GRADUALLY COOLING TREND WILL
DEVELOP STARTING SATURDAY...WITH TEMPERATURES FALLING BELOW NORMAL
BY MONDAY.  ISOLATED TO SCATTERED THUNDERSTORMS WILL ALSO CONTINUE
TO BE POSSIBLE OVER THE MOUNTAINS AND DESERTS EACH AFTERNOON AND
EVENING.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

REMAINDER THIS AFTERNOON THROUGH THIS EVENING...
FLASH FLOOD WATCH WAS A GOOD CALL BY THE MIDNIGHT SHIFT DESPITE THE
DRY SUB CLOUD LAYER. HAVE ALREADY ISSUED NUMEROUS FLASH FLOOD
WARNINGS AND GETTING GROUND TRUTH FROM REPORTS OF ROAD WASH OUTS TO
VEHICLES STUCK IN WATER AND MUD...INCLUDING A FIRE ENGINE RESPONDING
TO AN INCIDENT. ALSO GETTING REPORTS OF STRONG DOWN BURSTS AND SMALL
HAIL...GUSTS +50 MPH AND HAIL 0.5 INCHES IN DIAMETER. SEE LOCAL
STORM REPORTS FOR LATEST INFORMATION RECEIVED FROM SPOTTERS AND
OTHERS. AS MENTIONED IN THE MID MORNING DISCUSSION...THE SOUNDING
PROFILES...BOTH OBSERVED AND FORECAST BY THE MODELS RAP13 RESEMBLED
A LOADED GUN/INVERTED V SIGNATURE...TYPICAL OF SEVERE WEATHER IN THE
MIDWEST...WITH A VERY DRY SUB CLOUD LAYER...RELATIVELY MOIST LAYER
ABOVE. LIKEWISE WE HAVE ISSUED SEVERAL SEVERE THUNDERSTORM
WARNINGS...BUT HAVE NOT GOTTEN ANY VERIFICATION YET...WIND GUSTS
OVER 58 MPH OR HAIL ONE INCH OR MORE. THIS STILL LOOKS LIKE THE
MAIN WEATHER CONCERN FOR TODAY...SINCE OUR ELEVATED TERRAIN...AKA
MOUNTAINS...ARE CAUSING ADDITIONAL CONVERGENCE AREAS AND STRONGER
UPWARD VERTICAL MOTION. JUST GOT A REPORT OF POWER LINES DOWN IN
BORREGO SPRINGS. SO FAR MOST OF THESE ARE OCCURRING IN REMOTE
LOCATIONS AND THE LOW POPULATION DENSITY/LACK OF INFRASTRUCTURE IS
PART OF THE REASON FOR SCARCITY OF REPORTS. ALSO THE SLOW SPEED OF
MOTION OF THE STORMS...ABOUT ZERO AND THE FACT THAT SOME OF THE
THUNDERSTORMS ARE BACK BUILDING INTO THE PREVAILING SOUTH SOUTHEAST
FLOW...ARE GENERATING FAR MORE FLASH FLOOD REPORTS.

PLAN TO END THE  HEAT ADVISORY FOR INLAND EMPIRE AT 7 PM.

SATURDAY THROUGH MONDAY...
A DRYING...COOLING...AND STABILIZING TREND IS FORECAST FOR SATURDAY
AND SUNDAY. HOWEVER BY MONDAY A DEVELOPING LOW PRESSURE SYSTEM...MAY
PULL IN THE REMNANTS OF TROPICAL STORM LORENA WHICH SHOULD BE
DISSIPATED OR BECOME A POST TROPICAL LOW BY THEN. HAVE UPPED THE
POPS AND QPF NUMBERS USING CNRFC AND GFS40 GUIDANCE IN ADDITION TO
THE PREVIOUS QPF FORECAST FOR THESE TIMES PERIODS.

TUESDAY THROUGH THURSDAY...
WENT WITH QUASI-STATIONARY LOW OVER THE AREA THROUGH AT LEAST
WEDNESDAY...THEN LIFTING OUT EVERY SO SLOWLY TOWARDS THE NORTHEAST.
SOMEWHAT OF A GROUND HOG DAY FORECAST...AS IN THE MOVIE...USING AS
AN ANALOGY THE THUNDERSTORM PATTERN FORM THIS TUESDAY AND WEDNESDAY
BUT INCREASING THE POPS TO THE 40-60 PERCENT RANGE TO REFLECT HIGHER
CONFIDENCE AND BLEND WITH NEIGHBORS.

&&

.AVIATION...
062000Z...COAST/VALLEYS...EXPECT SKC CONDS FOR THE LOWER COASTAL
SLOPES AND ALONG THE BEACHES. TYPICAL DIURNAL SEAS BREEZES.
UNRESTRICTED VIS THOUGH FRIDAY NIGHT.

MTNS/DESERTS...SHOWERS AND THUNDERSTORMS WILL DEVELOP AFTER 06/1900Z
THIS AFTERNOON...MAINLY OVER THE MTN RIDGES AND HIGH DESERT.  BASES
7000-10000 FT MSL AND CB TOPS TO 40000 FT MSL. LOCAL VIS AOB 2SM IN
HEAVY RAIN...SMALL HAIL...AND POSSIBLE STRONG UDDFS IN VCNTY OF
STORMS. BLOWING DUST MAY LOWER VIS IN THE LOWER DESERT IF
THUNDERSTORM DOWNDRAFTS REACH THE DESERT VALLEY FLOOR. STORMS SHOULD
DISSIPATE BY SUNSET. OTHERWISE...SCT CLOUDS AOA 6000 FT MSL AND
UNRESTRICTED VIS THROUGH FRI NIGHT.

&&

.FIRE WEATHER...NO CHANGE FROM MID MORNING DISCUSSION...
MARINE LAYER DEPTH...BASED ON VISUAL OBSERVATIONS OF HAZE AND
DEWPOINTS IN THE UPPER 50S AND 60S APPEARS TO BE AROUND 1000 FEET.
HOWEVER OVERNIGHT TEMPS WERE SO WARM THAT RECOVERY OVERNIGHT AWAY
FROM THE COAST WAS ONLY MODERATE...WITH RH IN THE 40S...ESPECIALLY
OVER THE FOOTHILLS AND ELEVATIONS BETWEEN 1000 AND 3000 FEET
MSL...INCLUDING ALL OF THE SANTA ANA MOUNTAINS. THE SOUNDINGS THIS
MORNING AS WELL AS THE MODEL SOUNDINGS THROUGH THIS EVENING SHOW A
DRY LAYER BETWEEN 12000 FEET AND THE TOP OF THE MARINE LAYER. THIS
IS SUPPORTIVE OF DRY MICROBURSTS. THE TRANSPORT WINDS IN THE
5000-10000 FT LAYER ARE FROM THE SOUTH SOUTHEAST ...AROUND 160
DEGREES. THIS FAVORS THUNDERSTORMS BEING PUSHED WEST OF THE
MOUNTAINS ONCE THEY FORM. THE UPPER LEVEL WINDS...ABOVE 25000 FEET
ARE DIVERGENT ACROSS SOUTHWEST CALIFORNIA WITH THE STRONGEST
DIVERGENCE OVER SAN BERNARDINO COUNTY...INCLUDING THE MOJAVE DESERT.
THIS WILL PROVIDE AN ADDITIONAL LIFTING MECHANISM FOR THUNDERSTORM
DEVELOPMENT. THE -10 TO -20 DEGREE CELSIUS LAYER IS AS WET IF NOT
WETTER THAN WHAT IT WAS ON WEDNESDAY WHEN WE HAD REPORTS OF SMALL
HAIL ACCUMULATING TO A DEPTH OF SEVERAL INCHES IN THE MOUNTAIN
COMMUNITIES. FINALLY THE PRECIPITABLE WATER VALUES ARE UP FROM
YESTERDAY...NEAR OR SLIGHTLY OVER 1.5 INCHES. ANYTHING OVER 1 INCH
INDICATES A THREAT OF HEAVY RAINFALL RATES...POTENTIAL FLASH
FLOODING.

BOTTOM LINE...DRY LIGHTING ACCOMPANIED WITH STRONG DOWN BURSTS
POSSIBLE WEST OF THE MOUNTAINS. MIN RH FORECAST IN THE 15 TO 25
PERCENT RANGE. NO SIGNIFICANT RAIN HAS FALLEN WEST OF THE MOUNTAINS
AND IT HAS BEEN QUITE HOT BUT NOT NECESSARILY DRY THE LAST SEVERAL
WEEKS. FIRE GROWTH COULD BE RAPID...ESPECIALLY WITH THE WINDS BEHIND
IT...BUT THESE WINDS WOULD BE SHORT LIVED...LESS THAN 5 MINUTES
DURATION...SO ANY FIRE STARTS SHOULD BE ABLE TO BE CONTAINED WITHIN
THE FIRST OPERATIONAL PERIOD. OVER THE COASTAL SLOPES...A MIXTURE OF
DRY AND WET THUNDERSTORMS. SAME CAVEATS APPLY AS MENTIONED FOR LOWER
ELEVATIONS. RIDGETOPS...DESERT SLOPES...DESERT VALLEY
FLOORS...MOISTURE OF WET AND DRY THUNDERSTORMS WITH STRONG DOWN
DRAFTS LIKELY. HOWEVER FUEL MOISTURE FOR THE 10 AND 100 HOUR FUELS
SHOULD BE QUITE HIGH DUE TO HEAVY RAINSHOWERS PAST SEVERAL
DAYS/WEEKS.

&&

.HYDROLOGY...
ISSUED A QUANTITATIVE PRECIPITATION FORECAST. THE AMOUNTS REPRESENT
AVERAGE AREAL RAINFALL. INDIVIDUAL LOCATIONS DIRECTLY UNDER A
THUNDERSTORM COULD EASILY RECEIVE OVER 1.5 INCHES OF RAIN IN LESS
THAN AN HOUR...THERE HAVE ALREADY BEEN AT LEAST TWO REPORTS OF OVER
TWO THIRDS INCH OF AN INCH IN LESS THAN ONE HOUR.

RECENTLY BURNED AREAS AND THOSE LOCATIONS DOWN STREAM ARE
ESPECIALLY PRONE TO DEBRIS FLOWS AND RAPID FLASH FLOODING WITH
JUST MODERATE AMOUNTS OF RAIN.

IN RIVERSIDE COUNTY THIS INCLUDES THE FALLS FIRE... THE MOUNTAIN
FIRE...THE HATHAWAY FIRE... AND THE BUCK FIRE.

IN SAN BERNARDINO COUNTY THIS INCLUDES THE SHARP FIRE...THE
FAWNSKIN FIRE... AND THE GOBBLERS FIRE.

IN EASTERN SAN DIEGO COUNTY THIS INCLUDES THE CHARIOT FIRE... THE
GENERAL FIRE... THE SAN FELIPE FIRE... THE CHIHUAHUA FIRE... THE
VALLECITO COMPLEX... THE BANNER FIRE... THE OLD FIRE... AND THE
SHOCKEY FIRE.

LOOKING FURTHER AHEAD THE DEVELOPING LOW PRESSURE SYSTEM THIS
WEEKEND/MONDAY APPEARS TO PULL IN TROPICAL MOISTURE FROM THE REMNANT
OF TROPICAL STORM LORENA WHICH SHOULD BE DECEASED BY THEN.

IF VALID...COULD SEE SIMILAR AMOUNTS THAT WE HAD FROM THE REMNANTS
OF TROPICAL STORM IVO A WEEK OR TWO AGO.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH UNTIL 8 PM PDT THIS EVENING FOR THE APPLE AND
     LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
     MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO
     COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.

     HEAT ADVISORY UNTIL 7 PM PDT THIS EVENING FOR THE SAN BERNARDINO
     AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE.

PZ...NONE.

&&

PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MARINE...JT/PIERCE
SHORT TERM WARNINGS...HARRISON/MM/SS
STORM COORDINATOR...SMALL
Hazardous weather outlook, Sep 6, 12:05 PM PDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
1205 PM PDT FRI SEP 6 2013

CAZ055-056-058-060>062-071115-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1205 PM PDT FRI SEP 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

FLASH FLOOD WATCH IN EFFECT THROUGH 8 PM.

SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS THE MOUNTAINS AND DESERTS. THESE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING LOCALIZED HEAVY RAINS...STRONG AND GUSTY
WINDS...SMALL HAIL...AND FREQUENT LIGHTNING. ISOLATED FLASH
FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE MOUNTAINS AND DESERTS EACH DAY. THESE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALIZED HEAVY
RAINS...SMALL HAIL...GUSTY WINDS...FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS REQUESTED TODAY.

CAZ042-048-050-071115-
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
1205 PM PDT FRI SEP 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

HEAT ADVISORY IN EFFECT UNTIL 7 PM TODAY.

HOT AND MUGGY CONDITIONS WILL DEVELOP ACROSS THE INLAND AREAS AND
VALLEYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOT AND MUGGY WEATHER
WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ043-057-071115-
SAN DIEGO COUNTY COASTAL AREAS-SANTA ANA MOUNTAINS AND FOOTHILLS-
1205 PM PDT FRI SEP 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...VERY WARM
CONDITIONS WILL DEVELOP ACROSS THE INLAND AREAS AGAIN TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MM

In the hours before

Local storm report, Sep 6, 2:03 PM PDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
203 PM PDT FRI SEP 6 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     HAIL             16 S PINE VALLEY        32.62N 116.47W
09/06/2013  M0.50 INCH       SAN DIEGO          CA   COOP OBSERVER

            HEAVY RAIN WITH THUNDERSTORM. 0.5" SIZE
            HAIL. VIS 1/8 MILE.

&&

IRIS SYSTEM
Local storm report, Sep 6, 2:08 PM PDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
208 PM PDT FRI SEP 6 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     HAIL             3 SW PINE VALLEY        32.82N 116.53W
09/06/2013  E0.25 INCH       SAN DIEGO          CA   PUBLIC

            PEA SIZE HAIL MIXED WITH HEAVY RAINFALL,
            MULTIPLE LOCATIONS WITH 1-2 INCHES OF WATER
            FLOWING OVER THE ROADWAY.

&&

IRIS SYSTEM
Special weather statement, Sep 6, 2:32 PM PDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
232 PM PDT FRI SEP 6 2013

CAZ050-058-062230-
SAN DIEGO COUNTY MOUNTAINS-
SAN DIEGO COUNTY VALLEYS-
232 PM PDT FRI SEP 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN DIEGO COUNTY
UNTIL 330 PM PDT...

AT 230 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF BORREGO SPRINGS. THIS
STORM WAS MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...BORREGO SPRINGS.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3302 11677 3301 11652 3270 11647 3262 11613
      3261 11613 3256 11669
TIME...MOT...LOC 2132Z 180DEG 0KT 3336 11655

HARRISON

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 2:35 AM PDTFlash Flood WatchSGXRiverside, San Bernardino, San Diego16 hr
Sep 6, 12:30 PM PDTFlash Flood WarningSGXSan Diego3 hr
Sep 6, 12:58 PM PDTFlash Flood WarningSGXSan Diego3 hr
Sep 6, 1:11 PM PDTSevere Thunderstorm WarningSGXSan Diego49 min
Sep 6, 1:15 PM PDTFlash Flood WarningSGXRiverside2 hr
Sep 6, 1:22 PM PDTSevere Thunderstorm WarningSGXSan Diego53 min
Sep 6, 1:30 PM PDTFlash Flood WarningSGXSan Diego3 hr
Sep 6, 1:39 PM PDTFlash Flood WarningSGXRiverside111 min
Sep 6, 2:05 PM PDTFlash Flood WarningSGXSan Diego3 hr
Sep 6, 2:13 PM PDTSevere Thunderstorm WarningSGXSan Diego47 min
Sep 6, 2:14 PM PDTFlash Flood WarningSGXSan Bernardino2 hr
Sep 6, 2:32 PM PDTSpecial Weather StatementSGXSan Diego58 min
Sep 6, 2:33 PM PDTSevere Thunderstorm WarningSGXRiverside27 min
Sep 6, 2:39 PM PDTFlash Flood WarningSGXRiverside, San Diego2 hr

Nearby

Severe Thunderstorm Warnings in California, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.